MAUDE Adverse Event Report: LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM; MESH, SURGICAL

LIFECELL STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM; MESH, SURGICAL
Catalog Number 2025002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Fistula (1862); Hernia (2240)
Date of Event 01/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This legal event is being reported as serious injury due to the reported recurrence with surgical intervention.The lot associated with this event was not reported and remains unknown; therefore an internal investigation into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, including no identification of the lot number, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.
 
Event or Problem Description
It was reported through a legal event that a 55 year old female patient had hernia repair surgery on or about (b)(6) 2014.During the hernia repair surgery, the surgeon implanted a strattice mesh.After surgery, the patient had revision surgeries on (b)(6) 2017, and (b)(6) 2017.No other information was provided.
 
Event or Problem Description
This is follow up#1 to report on 06/apr/2023, pmqa received notification from legal that the lots associated with (b)(4) were found through discovery and are "(b)(6) 2014 implant) and ((b)(6) 2015 implant)".Since the original legal summons did not include information that a second device was implanted, pmqa followed up with legal to verify.As per legal on 14/apr/2023, "based on our records, we just know the plaintiff received one mesh on (b)(6) 2014 and a second mesh (b)(6) 2015.Plaintiff is alleging revision/explant surgeries on (b)(6) 2017 (see below).7/15/2014, ct-guided percutaneous abscess drainage with catheter placement.7/16/14: exploratory laparotomy, abdominal washout, right colectomy, ventral hernia repair; 2/2/2015 l exploratory laparotomy, extensive lysis of adhesions, takedown of a colo cutanerous fistula with resection of an ileocolonic anastomosis and small bowel resection, abdominal wall reconstruction with strattice mesh, component separate and injection of exparel; 12/2/2015: abscess drainage: 12/2/2016l abscess drainage: 1/27/2017 ab wall wound exploration and washout with 19-french blade placement: 2/1/2017: laparoscopic extensive lysis of adhesions, explant of infection biologic mesh, reduction if ventral hernia, ab wall washout, placement of 19-french blake drain." this record is associated with device lot s11253-203 implanted on (b)(6) 2014.Based on the events reported after the implant date, this record is associated with the events reporting on 7/15/2014, ct-guided percutaneous abscess drainage with catheter placement and 7/16/14: exploratory laparotomy, abdominal washout, right colectomy, ventral hernia repair.This is the same event and the same patient reported under mdr # 1000306051-2023-00104 (abbvie complaint # (b)(4).As reported in the initial: it was reported through a legal event that a 55 year old female patient had hernia repair surgery on or about (b)(6) 2014.During the hernia repair surgery, the surgeon implanted a strattice mesh.After surgery, the patient had revision surgeries on (b)(6) 2017.No other information was provided.
 
Additional Manufacturer Narrative
Internal investigation into strattice lot s11253 included a review of the reported information, review of the device history records, and a review of the complaint history records.The investigation resulted in no remarkable findings, including no other confirmed complaints reported against the lot and no deviations or related non-conformances revealed during processing.The lot was terminally sterilized within the process parameters and met all qc release criteria.As 17 april 2023, of the (b)(4) devices released to finished goods for lot s11253, (b)(4) have bee distributed with (b)(6) reported as implanted.Based on our internal investigation with no remarkable findings, and without relevant patient factors, a relationship between the strattice and this event could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.As reported in the initial: this legal event is being reported as serious injury due to the reported recurrence with surgical intervention.The lot associated with this event was not reported and remains unknown; therefore an internal investigation into the device history records could not be performed.No strattice devices were returned for evaluation.Based on the limited information, including no identification of the lot number, and without relevant patient factors, a relationship between the event and the strattice could not be determined.Due to the legal process, if additional information is made available during legal proceedings, a supplemental report will be submitted.

Brand Name
STRATTICE RECONSTRUCTIVE TISSUE MATRIX, 20 X 25, FIRM
Common Device Name
MESH, SURGICAL
Manufacturer (Section D)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer (Section G)
LIFECELL
1 millennium way
branchburg NJ 08876
Manufacturer Contact
christopher belle
1 millennium way
branchburg, NJ 08876
9089471470
MDR Report Key16086688
Report Number1000306051-2022-00220
Device Sequence Number16681112
Product Code FTM
UDI-Device Identifier00818410010157
UDI-Public00818410010157
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070560
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number2025002
Device Lot NumberS11253
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/18/2022
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/25/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NO INFORMATION REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale